Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes lower abdominal pain while suffering from diarrhea?

Yes, I am a 45 yr old male, 305 lbs. I have been having problems with diarrhea for about 3 wks now. I m now starting to have lower abdominal pain that goes from my right to left side. When I cough, the pain radiates all the way through to my back. I have gone thru a 40 count bottle of pepto bismol pills since Friday. The pain usually starts after I eat. I have been taking prevacid daily for the last 15 yrs due to an ulcer. Other than the ulcer, I ve never really had any serious stomach issues.
Thu, 25 Jun 2015
Report Abuse
Internal Medicine Specialist 's  Response
Diarrhea should clear up in a few days. Once it is going on for 3 weeks, you need to do some testing to find out what is causing it and then treat that condition. This is significant because it's been so long and you've been experiencing pain with it. You could be having colitis, diverticulitis, or some type of bacterial or parasitic infection. You haven't responded to Pepto Bismol, which often works well for diarrhea, so it's time to see a doctor and find out exactly what is going on. Hope this helps.
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
What causes lower abdominal pain while suffering from diarrhea?

Diarrhea should clear up in a few days. Once it is going on for 3 weeks, you need to do some testing to find out what is causing it and then treat that condition. This is significant because it s been so long and you ve been experiencing pain with it. You could be having colitis, diverticulitis, or some type of bacterial or parasitic infection. You haven t responded to Pepto Bismol, which often works well for diarrhea, so it s time to see a doctor and find out exactly what is going on. Hope this helps.